Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    LUPUS & STATINS (severe muscle pain & weakness)
    avatar
    geo07 posted:
    As I sit here this evening with a splitting headache, total severe muscle pain from the top of my head down my neck and down my spine to my thighs, I wonder if the statin I finally gave in to is causing this horrific pain. I'm now taking Crestor two times a week only at a low dose of 20 mgs. I've been on it for about three weeks now, had some muscle pain more than usual from the lupus, but tolerable until today. It's difficult typing this, but thought where else would I get good advice. Even writing is difficult because my arms get so weak. I have a low grade fever (my temp is usually 95.8 and it has been 99 all day, chills, and the severe muscle pain, plus nausea. I'm scared thinking it might be the statin catching up with me. Read terrible things about them.


    Initially my doctor put me on a different one daily, 40 mgs. I was in such excruciating pain, I threw them out after a month. My biggest problem is inflammation. My LDL goes up off and on, but it's mainly high inflammation. I eat well, walk when I can for exercise, and rarely eat sugar, salt, junk foods, white products or wheat. Just on two Crestors a week at 20 mgs, my cholesterol went from 215 to 145, and my LDL is down to 70 from 135. I sure need them but not if they are going to cause me this kind of pain.


    Any comments, suggestions, ideas, any help would be so greatly appreciated, please. Thank you so much. I wish you all a pain-free week. Geo
    Reply


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.